Two models of interfering predators in impulsive biological control - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Journal of Biological Dynamics Year : 2010

Two models of interfering predators in impulsive biological control


In this paper, we study the effects of Beddington-DeAngelis interference and squabbling, respectively, on the minimal rate of predator release required to drive a pest population to zero. A two-dimensional system of coupled ordinary differential equations is considered, augmented by an impulsive component depicting the periodic release of predators into the system. This periodic release takes place independently of the detection of the pests in the field. We establish the existence of a pest-free solution driven by the periodic releases, and express the global stability conditions for this solution in terms of the minimal predator rate required to bring an outbreak of pests to nil. In particular, we show that with the interference effects, the minimal rate will only guarantee eradication if the releases are carried out frequently enough. When Beddington-DeAngelis behaviour is considered, an additional constraint for the existence itself of a successful release rate is that the pest growth rate should be less than the predation pressure, the latter explicitly formulated in terms of the predation function and the interference parameters.
Fichier principal
Vignette du fichier
Nund_jbd.pdf (200.33 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00847301 , version 1 (23-07-2013)



Sapna Nundloll, Ludovic Mailleret, Frédéric Grognard. Two models of interfering predators in impulsive biological control. Journal of Biological Dynamics, 2010, 4 (1), pp.102-114. ⟨10.1080/17513750902968779⟩. ⟨hal-00847301⟩
660 View
220 Download



Gmail Facebook Twitter LinkedIn More